Are Asians gluttons for punishment? Experts who spoke at a Hong Kong Pain Society workshop last month seem to think so.Tuesday, 14 August, 2012, 1:09pm
Taking illegal drugs can damage young people's thinking abilities and their emotional state, according to a new study.22 Nov 2011 - 12:00am
This summer has been tough for several organisations embroiled in public trust crises on the mainland. First, the powerful Ministry of Railways faced severe criticism after the Wenzhou train disaster and the disappointing debut of the Beijing-Shanghai high-speed service.13 Aug 2011 - 12:00am
More than 30 per cent of students surveyed recently said they were addicted to the internet and felt anxious and irritable when they were stopped from logging on.
The Hong Kong Federation of Youth Groups' social workers interviewed 1,508 secondary students from 31 schools in November and December.26 Jan 2011 - 12:00am
The Town Planning Board yesterday approved the new location for a methadone clinic affected by the redevelopment of Kwun Tong town centre. The clinic, in a Jockey Club health care centre, will move to a government site near the town centre roundabout. The Urban Renewal Authority said the spot, less than 100 metres from its current location, would minimise disturbance to residents.24 Dec 2010 - 12:00am
The family of a woman who died from an overdose of a powerful painkiller prescribed by her goddaughter doctor invited an inquest jury yesterday to return a verdict of unlawful killing.26 Nov 2010 - 12:00am
The son of philanthropist Anita Chan Lai-ling is suing Hong Kong Adventist Hospital and two doctors over her death, which happened a week after her discharge from the Happy Valley hospital in 2007.10 Oct 2010 - 12:00am
GlaxoSmithKline is recalling Panadol Children's Chewable Tablets 120mg after a batch (XPH026) of the pain reliever was found to contain different dosing instructions on the product's carton and on a leaflet inside the package. It says the product is still safe but the recall is a precautionary measure to avoid confusion.1 Sep 2010 - 12:00am
For the second time in three months the Department of Health has issued an alert for users of the popular Po Chai Pills - this time because it has found fakes on sale containing diclofenac, an anti-inflammatory drug which can cause gastric pain, nausea, vomiting, peptic ulcers and intestinal bleeding.23 Jun 2010 - 12:00am
Patients should be extra cautious when using a popular painkilling gel after the discovery that it could cause severe liver failure, which might require a transplant, pharmacists warned yesterday.24 Dec 2009 - 12:00am
New measures were being implemented to reduce the chance of further mistakes in a vaccination programme, Health Director Dr Lam Ping-yan said yesterday.12 Sep 2009 - 12:00am
A counselling centre is offering help to parents who fear their children going astray - a kit to help them spot early signs that they are abusing drugs.
The resource kits represent the city's first serious effort to educate parents about youth drug abuse.25 Jun 2009 - 12:00am
A 14-year-old boy fell into coma and died yesterday after drinking methadone at his aunt's flat.
Police are investigating how he was able to get his hands on the drug, which is highly regulated by the Health Department and used at clinics to treat addicts.20 Dec 2008 - 12:00am
Linda Glover, practice manager of Quality HealthCare Medical Centre, says nothing makes her happier than to see patients get well, be it from a common cold or some serious illness8 Nov 2008 - 12:00am
Morphine dose 10 times too much
Queen Elizabeth Hospital is investigating a case in which a two-week-old baby was injected with 10 times the amount of morphine he needed.29 Jul 2008 - 12:00am